Thunderstorm Wind, Clark
- When
- May 7, 2:02 AM CST
- Where
- Clark County, 2.76 mi S of Medill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.390, -91.770
A tree was blown down onto a road. The time was based on radar data.
There were several rounds of severe storms on May 7th, 2024. An early morning line of storms brought wind damage to a large portion of Iowa, Illinois, and northeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
There were several rounds of severe storms on May 7th, 2024. An early morning line of storms brought wind damage to a large portion of Iowa, Illinois, and northeast Missouri. In the early afternoon, a few storms brought large hail to northwest Illinois, followed by another round of gusty storms during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 7, 2:00 AM CST, 2 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Quad Cities IA IL 300 AM CDT Tue May 7 2024 .KEY MESSAGES... - Squall line to move through early this morning. - Marginal risk for severe storms with this line. - Marginal risk for severe storms Wednesday afternoon. && .SHORT TERM /THROUGH TONIGHT/... Issued at 300 AM CDT Tue May 7 2024 Today: Squall line will continue to progress across the forecast area early this morning with the potential for 60 mph wind gusts possible (MRGL risk for severe). A few thunderstorms are still possible behind this line which should linger into northwest IL early this afternoon. Highs will be in the mid to upper 70s. Tonight: A few showers possible this evening otherwise a dry overnight hours. Cooler with lows in the upper 40s to lower 50s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 300 AM CDT Tue May 7 2024 Wednesday: Low pressure races out of the southern Plains and into the OH Valley. However, severe storms with this system look to remain south of our forecast area and SPC has shifted the SLGT and ENH farther to the south somewhat. Our attention then turns to an upper low that will drop southeast out of the Dakotas into northwest IA. This is associated with a -20C h5 temperature cold core aloft. Enough instability and shear will be present to trigger scattered thunderstorms during the afternoon into the evening. Can't rule out some of these storms to produce hail and strong gusty winds (MRGL severe level 1 of 5). Highs will be in the mid to upper 70s. Thursday through early next week: Pattern change to a northwest flow as a deep trough sets up shop across the Great Lakes. Periodic disturbances in the flow will bring off and on showers and a few thunderstorms with almost daily chance pops. Temperatures will be on the cooler side with highs in the upper 50s to mid 60s and lows in the 40s for much of the extended. These readings are somewhat below normal for early May. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1240 AM CDT Tue May 7 2024 A large complex of showers and thunderstorms remains on track to impact the terminals late tonight, with timing favored between around 08Z to 12Z. This will lead to periods of MVFR/IFR due to lower ceilings and reduced visibilities in heavier rain. The strongest cells could produce wind gusts near 50 kts from the WSW. There remains a low chance (20-30%) of a shower or storm developing Tuesday afternoon ahead of a front across eastern Iowa. However, latest CAMs are not in agreement on location of development or timing so have left a mention out of the TAF at this time. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Haase LONG TERM...Haase AVIATION...Haase
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1223 PM CDT Mon May 6 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071730- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1223 PM CDT Mon May 6 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Late tonight, after midnight, a line of thunderstorms will move into eastern Iowa and northeast Missouri. These storms may be capable of producing wind gusts up to 60 mph, isolated tornadoes, and heavy rain. By 4 AM Tuesday, these storms will continue to move northeast across all of Illinois. The Storm Prediction Center is forecasting a Slight Risk for severe storms, level 2 of 5, for areas west of a Iowa City, Iowa to Galesburg, Illinois line. A Marginal Risk covers the remainder of the outlook area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A marginal, level 1 of 5, risk for severe storms continues to be forecast for locations mainly along and east of the Mississippi River Tuesday. This is primarily for this same line of storms affecting our area late tonight and Tuesday morning. Another chance for thunderstorms will be possible Wednesday, with another marginal risk over much of Iowa and Illinois, and a slight risk found in northeast Missouri and west central Illinois. Large hail, and damaging winds are the primary risks Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. GENERAL STORM MOTION OF THE DAY: 50 MPH to the northeast. Ervin/Uttech
The Quad Cities radar (KDVN), 169 km away, was scanning. The volume nearest the first event began at 08:02 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto a road. The time was based on radar data.
Metal sections of a garage roof were removed and blown into a field. The time was estimated from radar data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2024Every state in 2024This day in weather historyWarnings in Missouri, May 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1170417, 1170419.